Ask a doctor

Why Did I Feel As if Cold Liquid Dripped on my Cheek when I Was Injected with Botox for Crows Feet?

When I was injected with botox for crows feet I felt as if the botox leaked onto my face and was cold. I now think the botox was injected into a nerve since that side of my face feels numb in places. Will this were off as the botox wears off?

Doctor Answers (10)

Odd Sensations During and After Botox

+1

I believe that the sensations you are feeling are the result of the injection process itself rather than the Botox product. It is likely that the needle stimulated a facial nerve during the injection, and it sent your brain a signal that felt like cold water (our nerves can send all sorts of odd sensations that may not be representative of what we're actually feeling). The feelings you're sensing now are likely that nerve continuing to feel irritated and heal itself. Rest assured, the nerve will eventually heal itself and the sensations should resolve on their own. 


New York Dermatologic Surgeon
4.5 out of 5 stars 32 reviews

Botox nerve muscle communication not sensation

+1

The botox should not cause numbness.  It relaxes muscle contraction by blocking signal transmission between muscle and nerve.  There aren't sensory nerve pathways that are affected by Botox and there aren't sensory nerves near the crows feet. If there was nerve damage near the cheekbone with the Botox injections, then maybe there might be some feelings of unusual symptoms that might resolve over weeks to months. Please see a neurologist for evaluation.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Numbness after Botox

+1

As Dr. Baxt stated, botox does not cause numbness.  Any new symptoms should be evaluated by your PCP or a neurologist.  Good luck!

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Botox can be used to treat wrinkles on the face

+1

and depending on the needle used, occasionally a small drop will fall onto the skin.  There is no danger to that.  If the area truly feels numb, see your board certified dermatologist to determine the cause.  Botox and Dysport dont cause numbness of the skin, they only relax the muscles that cause the wrinkles.  Best to you, Dr. Jacob

Carolyn Jacob, MD
Chicago Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Botox and cold sensation

+1

It is very likely that a small amount of botox dripped on your cheek, This is certainly possible and probably did not cause any untoward effects.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Kinda agree with Dr. Palmer here.

+1

There are all sorts of subjective feelings that one experiences during a treatment.  Since you can't exactly see what is being done, the imagination can run wild.  It is likely that you are interpreting a subjective sensation as a cold drip.  Stay calm and enjoy your treatment!

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

Why Did I Feel As if Cold Liquid Dripped on my Cheek when I Was Injected with Botox for Crows Feet?

+1

  No offense but I think you've gotten yourself freaked out.  Sounds like a drop or so of the liquid Botox solution dripped onto your cheek.  This won't be absorbed by the skin and didn't cause any effects like numbness.  If you're concerned, you should speak with the MD that did your Botox injections.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

The cold liquid that dripped onto your cheek during your crows-feet treatment was likely a small amount of Botox.

+1

Reconstituted Botox is stored in a refrigerated cabinet, and it's possible that a few drops of Botox dripped from the needle onto the surface of your cheek. I'm not sure why you're having cheek numbness after your treatment. You should make a follow up with your doctor to address your concerns.

Hope this helps.

Dr. Joseph

Eric M. Joseph, MD
West Orange Facial Plastic Surgeon
5.0 out of 5 stars 276 reviews

Botox doesn't cause numbness

+1

Botox should not cause numbness.  If you are numb, that needs an evaluation by a primary care doctor or a neurologist.  I always ice my patients when they get botox injections and that feels cold, maybe the doctor iced you to prevent bruising?  Also, some of the botox occasionally leaks out of the needle but it shouldn't be enough to be "dripping" down.  I would ask your doctor what is going on. 

Rebecca Baxt, MD
Paramus Dermatologist
5.0 out of 5 stars 4 reviews

The cool liquid feeling during Botox injection could be due to many causes

+1

You may have felt cool liquid due to botox leaking onto the surface of the skin, or due to a nervous system "illusion" or "fake out" caused by needle pokes.

 

In any case, Botox itself really can't cause numbness. If you truly have numbness of the face, it is an unrelated, new-onset facial numbness, and deserves careful evaluation by a neurologist to rule out MS, tumor, etc.

 

Laxmeesh Mike Nayak, MD
Saint Louis Facial Plastic Surgeon
5.0 out of 5 stars 61 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.